Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello there. Currently i’m 15 years of age. I’ve had acne since probably age 12. I’ve used many over the counter products such at BP and minocycline and all this other stuff. When i first got on BP (benzoyl peroxide) I just slathered that stuff on my face. For the past 2 years my skin has been pretty darn red, dry, super sun sensitive, and irritated. To me it looks super bad and it’s kind of depressing. I kept using BP cuz if i stopped then my face would breakout. I do not have cystic acne or bad acne. Just bumps all over that’s been persistent. A week and a half ago i got put on accutane because i told my dermatologist i could not do topicals anymore cuz they are destroying my face. So far i’m on day 10 on accutane with 40mg a day.  Now let me also say just my cheeks, nose, and chin are red. i wear a hat every single day. Therefor my forehead isn’t red.  I also wear sunscreen, and for the past months and have not been in the sun much at all.  i also moisturize like no other and have tried aloe vera and other masks and havent seen really any improvement:/ i asked my derm if  have rosacea and he said its not common for someone of my age and he could diagnose me just for facial redness cuz there’s no way of proving it or whatever. not gonna get into that.  Oh and also i went skiing 2 weeks ago and holy crap i was a tomato. even tho i moistirized and wore a mask the whole time, it made me soooo red.  My few questions are as follows:
will accutane make my face more red?
after accutane do you think my skin will heal?
are there any products you suggest after what i’ve said?
will skin become less red or more red on accutane?
please please please help!! open to any suggestions thanks in advance!

UPDATE:
So and accutane has definitely helped with my acne. the second photo is like 5 moths after  first photo and i’m finishing my last month of accutane right now. Redness is still there and im jus prayin that it will go away after accutane. Pls comment on this post. Is my redness that bad right now? I’m super insecure about it. Is there anything you suggest to help redness? Will it go away after accutane you think?

43071A2B-145D-40B5-A310-F7113D44B21C.png5A819A11-7EAD-45D4-B863-E6D9B42B8D7F.thumb.jpeg.57db2dd48e62306278fa4389c569c59e.jpeg

Edited by ThickJanuary

Share this post


Link to post
Share on other sites

40 mg is too high a dose in my experienceand not needed. the fact that you are experiencing this severity in sides only 10 days in is proof.

just drop the dose to 10-20 mg and continue.
 

Safety and efficacy of fixed-dose 10 mg daily isotretinoin treatment for acne vulgaris

http://onlinelibrary.wiley.com/doi/10.1111/jocd.12268/abstract
 

Efficacy of fixed daily 20 mg of isotretinoin in moderate to severe scar prone acne

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4009746/
 

Share this post


Link to post
Share on other sites

I disagree - 40 mg seems pretty standard for an initial dose, especially for a man with a normal BMI. Doctors prescribe Accutane based on weight, and if you're not taking a high enough dose for your weight the drug isn't going to work.

OP, your skin probably feels worse from overusing the harsh products you mentioned - and Accutane can also cause flushing in the cheeks. During the entire course, you should not be using a retinoid or chemical exfoliants, and don't pop pimples [scarring is possible]. I recommend Simple brand products for optimal cleansing without irritation. Your acne is not severe, so I think Accutane will help...but be patient, and be prepared to have some ups and downs as you purge and get dry patches. I also noticed that my skin didn't really 100% clear until I stopped the drug - which probably sounds weird, but others on here have had similar experiences. I would get a few tiny pimples every two weeks or so, but this ceased when I was done. 

Share this post


Link to post
Share on other sites
12 hours ago, cloudydreamer said:

I disagree - 40 mg seems pretty standard for an initial dose, especially for a man with a normal BMI. Doctors prescribe Accutane based on weight, and if you're not taking a high enough dose for your weight the drug isn't going to work.

OP, your skin probably feels worse from overusing the harsh products you mentioned - and Accutane can also cause flushing in the cheeks. During the entire course, you should not be using a retinoid or chemical exfoliants, and don't pop pimples [scarring is possible]. I recommend Simple brand products for optimal cleansing without irritation. Your acne is not severe, so I think Accutane will help...but be patient, and be prepared to have some ups and downs as you purge and get dry patches. I also noticed that my skin didn't really 100% clear until I stopped the drug - which probably sounds weird, but others on here have had similar experiences. I would get a few tiny pimples every two weeks or so, but this ceased when I was done. 

Thanks for the response man. So you think my cheeks will get more red then? As of right now i do use a gentle cleanser by cetaphil just once at night, then put loads of lotion before bed then some in the morning. For my situation though are there any products that’d help?

Share this post


Link to post
Share on other sites
13 hours ago, cloudydreamer said:

I disagree - 40 mg seems pretty standard for an initial dose, especially for a man with a normal BMI. Doctors prescribe Accutane based on weight, and if you're not taking a high enough dose for your weight the drug isn't going to work.

OP, your skin probably feels worse from overusing the harsh products you mentioned - and Accutane can also cause flushing in the cheeks. During the entire course, you should not be using a retinoid or chemical exfoliants, and don't pop pimples [scarring is possible]. I recommend Simple brand products for optimal cleansing without irritation. Your acne is not severe, so I think Accutane will help...but be patient, and be prepared to have some ups and downs as you purge and get dry patches. I also noticed that my skin didn't really 100% clear until I stopped the drug - which probably sounds weird, but others on here have had similar experiences. I would get a few tiny pimples every two weeks or so, but this ceased when I was done. 


Repairing the long-term damage from Accutane   1.6 mil view thread

if he was an adult sure
keep in mind this is a 15 y/o kid. accutane is systemic affecting bio/neurochemistry the fact that he still he's not even fully developed and has about 10 years more to fully develop warrants extreme caution.

better safe than sorry.

Share this post


Link to post
Share on other sites
On 12/12/2017 at 11:19 PM, ThickJanuary said:
On 12/12/2017 at 10:57 AM, cloudydreamer said:

I disagree - 40 mg seems pretty standard for an initial dose, especially for a man with a normal BMI. Doctors prescribe Accutane based on weight, and if you're not taking a high enough dose for your weight the drug isn't going to work.

OP, your skin probably feels worse from overusing the harsh products you mentioned - and Accutane can also cause flushing in the cheeks. During the entire course, you should not be using a retinoid or chemical exfoliants, and don't pop pimples [scarring is possible]. I recommend Simple brand products for optimal cleansing without irritation. Your acne is not severe, so I think Accutane will help...but be patient, and be prepared to have some ups and downs as you purge and get dry patches. I also noticed that my skin didn't really 100% clear until I stopped the drug - which probably sounds weird, but others on here have had similar experiences. I would get a few tiny pimples every two weeks or so, but this ceased when I was done. 

Thanks for the response man. So you think my cheeks will get more red then? As of right now i do use a gentle cleanser by cetaphil just once at night, then put loads of lotion before bed then some in the morning. For my situation though are there any products that’d help?

No problem. 

I would say Avene makes good cleansers and products that specifically target product-induced redness and rosacea. Their products are non-comedogenic and suitable for most everyone. I personally recommend either that brand or Simple, if your skin gets super oily the latter does a better job of cleansing. I did not ever like Cetaphil [it worsened my skin]. When you say you're using 'lotion' I hope you mean moisturizer and not a hand or body lotion?

Accutane will cause more flushing on top of whatever you have now, so don't freak out if you notice more redness after showering or using a hot tub. The flushing side effect will likely subside within 4-6 weeks after you discontinue the medication. But it's worth mentioning that flushing can also be a sign of internal inflammation. A lot of people with acne have more inflammation in their bodies to begin with, which is why all those pimples crop up and leave behind painful red spots and scabs. Many foods we eat tend to be inflammatory, like dairy and junk food - so if you're committed to it, you can try going Paleo.   Edited by cloudydreamer

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×